MDJunction - People Helping People
 
Ask a Question
06/23/2011 08:19 AM

PMS, BP2, Lamictal(page 2)

pitifulrattle
pitifulrattle  
Posts: 35
Member

How bizarre- I was literally about to write a post about this as well, as I have BPD II and am taking Lamictal.

I've been on Lamictal for over a year now. It has done such wonderful things for me. However, I notice my PMS getting worse every month. I feel like I could fly into a rage at any moment (which is something that I have NEVER done in my entire life). I feel like throwing things or breaking things. I feel so frustrated that I want to rip my skin off my face or rip my hair out. I'd never actually do these things, but I feel like something wants to jump out of me and blow up.

Is it possible that you or I have Premenstrual dysphoric disorder (PMDD)? I have been looking into this for the past couple of days.

Check the wikipedia page here: http://en.wikipedia.org/wiki/ Premenstrual_dysphoric_disorder

Reply
 

06/23/2011 09:17 AM
behindthemask

There is a group for PMS and PMDD on MDJ if you would like to check it out...

http://www.mdjunction.com/pre-menstrual-syndrome


08/10/2011 08:05 PM
simplymanic
Posts: 1
New Member

This is the first evening of many that I anticipate looking into this very topic. I have such severe PMS along with a diagnosis of BPII that I have flat out asked my doctor in the past for a hysto because I have at least at times been convinced that would be the answer to everything. I was diagnosed at 15 when I started my period with a whole spectrum of different mental illnesses. I am now 35. I took Lamictal for a year with a very low dose of effexor and found it to be extremely effective and life changing. So much so that in December of 2010 I decided to try have a child. Up until then I had very much the same feelings as you about childbirth. As I am writing this I am feeling my son who is due in 4 weeks kicking around in my belly and I am sobbing that you have resigned yourself to never experience this. While I understand it is a personal decision and I know my convictions were very strong against this please always keep an open mind. when I talked to my husband last October I told him if we were going to do this above anything elses I need him to be by my side and that it would not be easy. I talked to my best friend, got a support network in place and started to taper off my meds. Like I said I am due soon and even with the hormonal stuff that has happened and I won't lie there has been some, I have not one this entire time regretted my decision. I have found that the hormone changes during my pregnancy have been similar to PMS cycling which I was doing anyway and has not been better or worse without my meds. The scarriest thing has been that much of the NORMAL hormonal stuff that every pregnant woman goes through is awful similar to the symptoms that you have described. What I am trying to say is you are not abnormal. Everything that you have said is something that at least one other person has gone through and I can attest to that. Stay with your course of action give the meds time to adjust and work and take life as it comes every day. When things get good (and they will) suck up every minute of it and hold it dear. It will get you through the muck.

02/28/2012 07:42 AM
pitifulrattle
pitifulrattle  
Posts: 35
Member

Update from my post on 6/23/11--

I have been taking 50mg of Zoloft since August and my PMDD and PMS mood swings have helped me SO MUCH. I can't even believe it! It has also helped with some of my depression issues, and I felt more energetic and positive from taking it, too.

I take this in conjunction with Lamictal for BPII and Klonopin for anxiety.


02/28/2012 07:57 AM
highandlow
highandlow  
Posts: 124
Member

OMG. Thanks for posting this topic. Years ago, long before I was diagnosed with bp2, my OBGYN diagnosed me with PMDD (Premenstrual Dysphoric Disorder) which is extreme PMS. I still have episodes around that time...a week or so before my period where I am extremely edgy, anxious, and could kill a small animal with my bare hands. I'm going to my pdoc today as a matter of fact. I'm going to tell him about it and ask him about this medicine you all mention here. In fact, this month was the worst. I had the worst depression I've had in a long time and it usually eases up about three days into my period. I'm so tired of trying to figure this illness out. I'll be glad when I do get the mystery solved.

02/28/2012 12:07 PM
my2lilgirls
my2lilgirls  
Posts: 138
Member

Hi everyone. And, High and Low, you and i have the same story on this. Same thing. I have noticed that since my pdoc has upped my Lamictal to 200mg, added to my AD's, I am doing so much better and this is including the dreaded week or so before my period. I can't believe it. C
Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved